MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 035 PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 035 PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Model Number U357588
Medical Device Problem Codes Burst Container or Vessel (1074); Difficult to Remove (1528); Material Rupture (1546); Improper or Incorrect Procedure or Method (2017); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.H10: d4 (expiry date: 01/2026).H11: section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device pending return.
 
Event or Problem Description
It was reported that during the procedure, the entire shaft of the pta balloon allegedly exploded due to over-inflation.It was further reported that the pta balloon and the broken parts were removed.There was no reported injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one ultraverse 035 pta dilatation catheter was received for evaluation.During visual evaluation, the balloon was noted to have a complete circumferential rupture.The proximal end of the balloon was still attached to the outer catheter.A portion of the inner guidewire lumen was completely detached from both the balloon and catheter.The returned distal end of the balloon was noted to have a large longitudinal rupture along its entire length.No anomalies were noted to the y-body/strain relief.No functional testing was performed due to the condition of the sample.Per the reported information, the balloon was inflated past the rated burst pressure.This contradicts the instructions for use in the ultraverse 035 instructions for use.Therefore, the investigation is confirmed for the reported balloon rupture and identified detachment as the device was received with a portion of the balloon having a complete circumferential rupture from the rest of the device.Also, a portion of the inner guidewire lumen was seen completely detached from the balloon and catheter.The investigation is also confirmed for the reported over pressurization during inflation as the balloon was inflated past the rated burst pressure per the reported information.However, the investigation is unconfirmed for the reported shaft burst as there was no evidence of a burst shaft noted.The investigation is also inconclusive for reported removal difficulty as no evidence of the failure could be determined.The likely cause of the reported balloon rupture and identified detachment would be the result of inflating the balloon past the rated burst pressure.However, the definitive root cause of all the failures cannot be determined based upon the available information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.Per the reported information, the balloon was inflated past the rated burst pressure.This contradicts the instructions for use in the ultraverse 035 under warnings, step 6: "do not exceed the rated burst pressure recommended for this device.Balloon rupture may occur if the rated burst pressure rating is exceeded.To prevent over pressurization, use of a pressure monitoring device is recommended." h10: b5, d4 (expiration date: 01/2026), g3, h6 (device).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an angioplasty procedure, the entire shaft of the pta balloon was allegedly exploded due to over-inflation.It was further reported that the shaft allegedly broke after the balloon burst.Furthermore, there was difficulty in removing the device even though the pta balloon and the broken parts were removed.There was no reported patient injury.

Brand Name
ULTRAVERSE 035 PTA DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
CLEARSTREAM TECHNOLOGIES LTD.
moyne upper
enniscorthy, co. wexford N A
EI   N A
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key17253199
Report Number2020394-2023-00477
Device Sequence Number5280831
Product Code LIT
UDI-Device Identifier00801741093975
UDI-Public(01)00801741093975
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K142261
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberU357588
Device Catalogue NumberU357588
Device Lot NumberCMHP0174
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/08/2023
Supplement Date Received by Manufacturer09/28/2023
Initial Report FDA Received Date07/03/2023
Supplement Report FDA Received Date10/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown